Medical Questions > Conditions and Diseases > Lungs and Respiratory Disorders Forum

Crackling sounds in lungs with yellow phleghm

Must Read
Asthma affects more than 22 million Americans. But what happens during a respiratory asthma attack? Learn the basics about asthma now....
Some people are more likely than other to be diagnosed with asthma. Learn if you are at risk of asthma in this section on risk factors and causes of asthma....
How can you identify the signs and symptoms of asthma or respiratory problems? We list the common asthma symptoms here and discuss asthma problems....
Hi all

About two months ago exactly I started getting sick. The initial symptoms were just fatigue and a cough. Within a week, the cough became quite bad and I had a sore throat as well as swelling. The doctor gave me antibiotics and it cleared up. He claimed it was a case of bronchitis.

I was then fine for a week. Next thing I picked up a cold (what I assume is a cold). It lasted a week. I woke up one morning with the worst pain when breathing as well as muscle pain in my back (pleurisy). It lasted about two days. Later that week, a tingling sensation began in my hands (like pins and needles) and there was a slight rash. I went to the doctor, he took blood tests and concluded I have a bacterial infection (white blood cell count very high). He referred me to a specialist at the local Medi-Clinic who said I should come in to hospital straight away. The specialist said I had pneumonia. I was in hospital for 3 days with a drip in my arm administering antibioitics.

The whole time in hospital I felt relatively fine. Very alive. The day after I got out I started feeling generally fatigued again. Fast forward a few days, I woke up one morning with the same pleurisy-related symptoms - an intense stabbing sensation when when breathing. I went to the doctor again and he said there was another bacterial infection (pleurisy) and he prescribed me antibiotics. The main symptoms was tiredness, loss of appetite, weight loss (6.0kg) and peeling of skin on fingers. I finished the course of antibiotics but the pain continued. It stopped about 4 days after I finished the medicine.

As soon as the pleurisy vanished, I began getting a productive cough that's quite violent. If I breathe, I can hear crackling sounds in my lungs. I still have no appetite and I get nauseous. The phleghm is yellow.

We don't have medical aid and the public health care system in my country is horrendous.

What's going on with me?
Did you find this post helpful?
|

User Profile
replied June 2nd, 2010
Experienced User
Dave 001 welcome to the ehealth forum,
listen crackling is not a good sign, u should see a pulmonary doctor and test your lungs. Were you on iv steroids? Since you were sick for awhile, it would seem that it will take a bit to get rid of it, if its persistent and you develop shortness of breath, like a boot on your chest, then you must go back and ask the doctor to try and different antibiotic as the infection is yellow and still there.. please seek out care as not doing it can damage your lungs forever.. i know it sucks when they don't know what it is, but a good lung specialist can help. Do u have medical schools, where they have professors teaching and you can use your self as a "demo" man where they have students, listen and then help figure out whats wrong. write all your symptoms and triggers. down, this will help allot good luck and keep us posted as you may well safe another persons life! wanda
|
Did you find this post helpful?

replied June 2nd, 2010
Hi Wanda

I went back to the same specialist who diagnosed me with pneumonia. He did a white blood cell count test and my everything is back to normal. He also tested my lungs and gave me a puffer to use every now and then. They suggested I get X-Rays done, which I did. It turns out there is a pleuretic effusion, a buildup of fluid. So they put put a needle into my back and withdrew some of it to send away for testing. I should get my results back very soon and I will share here.
|
Did you find this post helpful?

User Profile
replied June 2nd, 2010
Experienced User
Hi Dave,
Good Man, let me know how your doing. It takes very little for you to become sicker, so take care of your self, eat healthy. And be careful around smokers and anyone who is sick, your lungs are fighting right now.. Keep in touch .God speed friend!
|
Did you find this post helpful?

User Profile
replied June 4th, 2010
Fluid around the lungs
Hi Dave
I had plueral effusion. That is what the crackling sound you can hear - the fluid around the lungs. Fluid gets in the space between your lungs and ribs. There is a membrane around the lungs called the pluera and another one surrounding the ribs. Fluid gets in between there and presses on your lungs so it is difficult to breathe. They can drain it for you & you will feel much more comfortable.

Let me know when you get your results & take care.
Tina x
|
Did you find this post helpful?

User Profile
replied June 4th, 2010
Experienced User
Hi Posh spice, welcome!!
thanks for the information for dave, the best experience we have is life and sharing it is a gift, so good on you. be well wanda
|
Did you find this post helpful?

replied July 23rd, 2013
Hi how do you know if you have a blockage in your bronchus? I drank some warm honey water when I took my omega 3-6-9 capsule. Unfortunately it became hard & sticky when I managed to swallow it. I wheeze when I inhale & I pop, crackle when I exhale. I have been coughing up yellow phlegm too! Should I be worried? Can I eat something ie. PEANUT BUTTER or BREAD to help me swallow it down!!!
|
Did you find this post helpful?

User Profile
replied July 23rd, 2013
Experienced User
Hi there i want to know, sounds like an infection, if you aspirate and fluid into your lungs an infection will grow. i recommend you go to the hospital. If your having trouble swallowing, dont eat peanut butter, or anything, warm tea will desolve the pill much safer. If you crackle you need to see a lung doctor, you may need antibiotics. If your having constant trouble swallowing, it could be reflux or GERD, the stomach juices can weaken ur esophagus, get on reflux medication asap.. you dont want to mess with damage to your esophagus, they eventually have to stretch it, be care full what you eat and when, . see a doctor ok.. better safe
|
Did you find this post helpful?